Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

PPIs making reflux worse?
avatar
JDoyle90 posted:
I am a 23 year-old male with no prior health problems. My blood pressure is perfect, I eat a healthy diet, exercise often and do not drink or smoke at all.

Around 5-6 weeks ago I developed an upset stomach (nausea without ever vomiting, stomach pain) which took around two weeks to clear up.

In the following weeks I had intermittent stomach pains, particularly on abdomen below the ribcage and sometimes lower down around the navel. I began to feel sick again and went to see the GP who said it was gastritis and gave me the proton pump inhibitor Omeprazole. Upon taking these I noticed an increase in acid reflux (which is somewhat of a paradox), with a sour taste in my mouth, pain in my throat, etc. I went back to the GP and she said my throat was somewhat inflamed and gave me Lansoprazole to try instead. I have been taking these for a couple of days but am still getting this acid in my throat 9or what I think is acid), causing a phlegm-like sensation, pain and gruffness.

Is there anyway PPIs can paradoxically make acid reflux worse?
Reply
 
avatar
360solution responded:
I think your stomach is sensitive to your medication(PPI), therefore you developed reflux symptom and should be treated as soon as possible. Many years ago, I had stomach pain by using baby aspirin for three month. Later also developed acid-reflux symptom with PPI. That was very painful experience. If your condition doesn't get improved by seeing your GP. I may have a alternative way to help you.


Spotlight: Member Stories

I'm 25 years old. This past Monday (10/4/2010) was the first time I have experienced upper abdominal pain at night. It seems to be worse at nigh...More

Helpful Tips

Gerd
I too, had severe chest pain. Dr. ordered tests for heart. Did not have heart problems. Physicians Assistant told me to take Nexiun & ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.